Is it or isn't it?

pufftrinketJune 2, 2007

Ok, I know you guys can't answer that. And I DO have a doctor's appointment on Monday. But, that said...

I'm only 42. Lately, I have been experiencing hot flashes, sensitivity to heat and sunshine, headaches (some lasting for weeks, cognitive problems (can't find the right word, confusion, frustration with being confused, etc), a feeling of instense heat inside my head, and night sweats, and mood swings that feel like five to ten minute bouts of PMS, then fade away, leaving me feeling guilty for my irrational irritation.

I've been googling symptoms like crazy, and I keep coming up with two things-

Heat exhaustion and menopause.

I'm baffled and confused. Also frustrated.

I've tried all kinds of supplements, EXCEPT the ones for menopuase. I bought a generic version of estroven, and soy balance. Haven't decided which one to take yet. I read that someone experienced almost immediate relief from using soy milk. I wonder if the same thing could happen for me if I take the soy supplement?

How long before I can expect any relief from this??? Any words of encouragement???

Thank you for reporting this comment. Undo
want2bnormal

Since nobody else has answered you, I don't think you have heat exhaustion for days at a time. :) Perimenopause is the most likely deduction, as I'm sure you have found out after reading some of these posts. I will be interested to hear what your doctor says tomorrow. In the meantime, hang in there and know that there are literally thousands of us feeling the same things.

    Bookmark   June 3, 2007 at 2:41PM
Thank you for reporting this comment. Undo
hunter_tx

My suspicion is perimenopausal changes, but don't hold me to it :)
I took soy supplements for about 3-4 years, but stopped for a couple of reasons. #1 they didn't really seem to help with any of my symptoms, and #2, after reading and reading about soy, it occured to me that assuming I still had some ovarian function and my own natural estrogen, I didn't want to take something that could compete with estrogen at the estrogen receptor site level. In other words, I would rather have my own estrogen binding to receptors, than an imitation that is not estrogen, but rather mimics it. Does this make any sense? My line of reasoning may be in error, but my symptoms did not worsen when I stopped the soy, so I can see no harm done. If I was going to try and supplement, I would go the bio-identical hormone route, or try some of the herbal supplements. Just my two cents, and probably worth about that much, lol.
Mrs H

    Bookmark   June 4, 2007 at 7:03PM
Thank you for reporting this comment. Undo
pufftrinket

Actually, I appreciate it. thanks for both of your responses.

Looks like it IS. Doctor took blood for tests, but said she's pretty sure we'll find a hormonal thing. meanwhile, she suggested I get some progresterone and L Carnitine at a health food store. It sure beats the "Try everything on the shelf" approach I have been taking.

Plus, somehow, just knowing where I stand helps a lot.

I'm guessing the progesterone is a bio-identical?

Again, thanks for the support. This forum eases my anxiety a good deal.

    Bookmark   June 4, 2007 at 9:53PM
Thank you for reporting this comment. Undo
hunter_tx

Yes, progesterone cream would probably be considered bio-identical, but not all creams are created equal. The only brand I will use is Emerita Pro-Gest because it has a long-standing reputation, and seems to do the job. They have a paraben-free cream that seems to absorb even better than the standard. I highly recommend it if you decide to use progesterone cream. I'm sure others are okay, but there are lots of creams that you can get out there, some of them are good, some are not. If you want to learn more, visit Dr John Lee's website, or pick up one of his books.
Mrs H

    Bookmark   June 5, 2007 at 11:35AM
Sign Up to comment
More Discussions
Need to hear from woman past meno
Hello Everyone, I am 58 and had my lat period at 52...
garule
Cramping, but no periods
I'm just wondering if this is a common part of entering...
dee_can1
Excessive burping and fluttering....
lately, starting after I exercise....has anyone else...
ballysharon
Peri-menopause ???
Hi - I'm new here so sorry if this question has been...
Trikki
spotting after menopause
Hi, 53 1/2 yrs old, started spotting this week. Had...
clyo
© 2015 Houzz Inc. Houzz® The new way to design your home™